MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.3ML 30GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.3ML 30GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE
Model Number 928855
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that a syringe 0.3ml 30ga 8mm 10bag 500 pl/wg separated from the hub during use.The following was reported by the initial reporter: "it was reported that needle hub separated into shield.Verbatim: consumer reported found 1 additional syringe on (b)(6) 2021 from this box needle stuck in shield".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 2/9/2021.H.6.Investigation: customer returned one syringe inside a pouch, identifying it as a 0.3ml 30 gauge 8mm syringe from lot # 0015237.The needle shield and hub have separated from the barrel.The hub has become lodged inside the shield.There is no damage to the connector at the distal tip of the barrel or the base of the needle hub.The plunger cap was returned separated from the syringe, but there are no signs of use.No other defects found.A review of the device history record was completed for batch# 0015237.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that did not pertain to the complaint.Root cause for this defect cannot be determined.Capa#1630423 was initiated.H3 other text : see h.10.
 
Event or Problem Description
It was reported that a syringe 0.3ml 30ga 8mm 10bag 500 pl/wg separated from the hub during use.The following was reported by the initial reporter: "it was reported that needle hub separated into shield.Verbatim: consumer reported found 1 additional syringe on (b)(6) 2021 from this box needle stuck in shield.".

Brand Name
SYRINGE 0.3ML 30GA 8MM 10BAG 500 PL/WG
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11346083
Report Number1920898-2021-00193
Device Sequence Number17402345
Product Code FMF
UDI-Device Identifier00311917025278
UDI-Public00311917025278
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2024
Device Model Number928855
Device Catalogue Number928855
Device Lot Number0015237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2021
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer03/19/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1